MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECHELON HA STD 260 BOW S 12 L; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,CALICUMPHOSPHATE

SMITH & NEPHEW, INC. ECHELON HA STD 260 BOW S 12 L; PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,CALICUMPHOSPHATE
Model Number 71344412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Failure of Implant (1924)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha was performed on an unspecified date, the patient experienced a joint capsule infection and the echelon ha std 260 bow s 12 l was broken.This adverse event was solved by a revision surgery on (b)(6) 2021, in which the ref no hole shell sz 52mm, echelon ha std 260 bow s 12 l, oxinium fem hd 12/14 32mm +8 and an unknown reflection liner were explanted.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, no relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes for the infection could include but are not limited to contamination, patient reaction, and post-operative healing issue.Some potential probable causes for the breakage could include but not limited to traumatic injury or excessive forces applied to implant.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ECHELON HA STD 260 BOW S 12 L
Common Device Name
PROSTHESIS,HIP,SEMICONSTRAINED,UNCEMENTED,METALPOLYMER,CALICUMPHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12847152
Report Number1020279-2021-08246
Device Sequence Number19894986
Product Code MEH
UDI-Device Identifier00885556023549
UDI-Public00885556023549
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023302
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model Number71344412
Device Catalogue Number71344412
Device Lot Number11LM03195A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown